MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA THREADED FLEX 6.5 X 72MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA THREADED FLEX 6.5 X 72MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72200427
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, distal part of new product was slightly broken or distorted.No patient injuries reported, no significant delay reported.No back-up device was available to complete the procedure.
 
Additional Manufacturer Narrative
The reported 6.5 x 72mm threaded flex cannula intended for use in treatment, will not be returned for evaluation.Without the reported product an evaluation cannot be performed and the customers complaint cannot be confirmed.A photograph was sent for evaluation.Examination of the photograph is inconclusive.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: use of excessive force during use.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
CANNULA THREADED FLEX 6.5 X 72MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8800144
Report Number1219602-2019-00836
Device Sequence Number226392
Product Code NBH
UDI-Device Identifier03596010597045
UDI-Public03596010597045
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200427
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1